Lie-Poisson Hamilton-Jacobi theory and Lie-Poisson integrators
Authors
Abstract
We present results on numerical integrators that exactly preserve momentum maps and Poisson brackets, thereby inducing integrators that preserve the natural Lie-Poisson structure on the duals of Lie algebras. The techniques are baseda on time-stepping with the generating function obtained as an approximate solution to the Hamilton-Jacobi equation, following ideas of deVogelaére, Channel,, and Feng. To accomplish this, the Hamilton-Jacobi theory is reduced from T∗G to g∗, where g is the Lie algebra of a Lie group G. The algorithms exactly preserve any additional conserved quantities in the problem. An explicit algorithm is given for any semi-simple group and in particular for the Euler equation of rigid body dynamics.
Citation
- Journal: Physics Letters A
- Year: 1988
- Volume: 133
- Issue: 3
- Pages: 134–139
- Publisher: Elsevier BV
- DOI: 10.1016/0375-9601(88)90773-6
BibTeX
@article{Zhong_1988,
title={{Lie-Poisson Hamilton-Jacobi theory and Lie-Poisson integrators}},
volume={133},
ISSN={0375-9601},
DOI={10.1016/0375-9601(88)90773-6},
number={3},
journal={Physics Letters A},
publisher={Elsevier BV},
author={Zhong, Ge and Marsden, Jerrold E.},
year={1988},
pages={134--139}
}
References
- DeVogelaére, (1956)
- Channell, Symplectic integration algorithms. Los Alamos National Laboratory Report AT-6: ATN-83-9 (1983)
- Feng Kang, J. Comput. Math. (1986)
- Channell, (1988)
- Abraham, (1978)
- Ge Zhong, (1986)
- Chorin, A. J., Hughes, T. J. R., McCracken, M. F. & Marsden, J. E. Product formulas and numerical algorithms. Communications on Pure and Applied Mathematics vol. 31 205–256 (1978) – 10.1002/cpa.3160310205
- Stofer, Some geometric and numerical methods for perturbed integrable systems. Thesis (1987)
- Greenspan, (1974)
- J. Comput. Phys. (1984)
- Ge Zhong, (1988)
- Marsden, Atti Accad. Sci. Torino (1983)
- Lewis, D., Marsden, J., Montgomery, R. & Ratiu, T. The Hamiltonian structure for dynamic free boundary problems. Physica D: Nonlinear Phenomena vol. 18 391–404 (1986) – 10.1016/0167-2789(86)90207-1
- Marsden, J. & Weinstein, A. Coadjoint orbits, vortices, and Clebsch variables for incompressible fluids. Physica D: Nonlinear Phenomena vol. 7 305–323 (1983) – 10.1016/0167-2789(83)90134-3